RUS  ENG
Full version
JOURNALS // Vestnik TVGU. Seriya: Prikladnaya Matematika [Herald of Tver State University. Series: Applied Mathematics] // Archive

Vestnik TVGU. Ser. Prikl. Matem. [Herald of Tver State University. Ser. Appl. Math.], 2018 Issue 4, Pages 87–97 (Mi vtpmk520)

This article is cited in 1 paper

Theoretical Foundations of Computer Science

Algorithmical properties of quasinormal modal logics with linear finite model property

M. N. Rybakovabc

a Tver State University, Tver
b Closed Joint-Stock Company Scientific Research Institute Centerprogramsystem, Tver
c University of the Witwatersrand, Johannesburg

Abstract: We investigate the relationship between the complexity of a propositional modal logic and the complexity of models refuting the formulas not belonging to the logic. It is well-known that for many normal monomodal propositional logics the same constructions are used to establish both the PSPACE-completeness of a logic and the exponential lower-bound for the number of worlds in Kripke models refuting formulas not belonging to the logic. The same holds true for superintuitionistic propositional logics. As far as we know, there are no known mathematical criteria capturing this connection. In this paper, we show that if we discard the normality condition, and thus consider non-normal modal logics, we can construct quasi-normal logics with a linear model property whose complexity problem can be arbitrarily high. Moreover, this holds true if we only consider variable-free fragments of such logics.

Keywords: quasinormal modal logic, computational complexity, decidability, Kripke semantics.

UDC: 510.52, 510.643

Received: 09.08.2018
Revised: 12.12.2018

DOI: 10.26456/vtpmk520



Bibliographic databases:


© Steklov Math. Inst. of RAS, 2025